Topological Methods in Nonlinear Analysis

Nabla theorems and multiple solutions for some noncooperative elliptic systems

Antonio Marino and Claudio Saccon

Full-text: Open access


We study some variational principles which imply the existence of multiple critical points for a functional $f$, using the properties of both $f$ and $\nabla f$ on some suitable sets. We derive some multiplicity theorems for a certain class of strongly indefinite functionals and we apply these results for finding multiple solutions of an elliptic system of reaction-diffusion type.

Article information

Topol. Methods Nonlinear Anal., Volume 17, Number 2 (2001), 213-237.

First available in Project Euclid: 22 August 2016

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Marino, Antonio; Saccon, Claudio. Nabla theorems and multiple solutions for some noncooperative elliptic systems. Topol. Methods Nonlinear Anal. 17 (2001), no. 2, 213--237.

Export citation


  • \ref\key 1T. Bartsch and M. Clapp, Critical point theory for indefinite functionals with symmetries , J. Funct. Anal (1996), 107–136
  • \ref\key2D. G. Costa and C. A. Magalhães, A unified approach to a class of strongly indefinite functionals , J. Differential Equations, 125 (1996), 521–547
  • \ref\key 3M. Degiovanni, Homotopical properties of a class of nonsmooth functionals , Ann. Mat. Pura Appl. (1990, CLVI ), 37–71
  • \ref\key 4M. Degiovanni, A. Marino and M. Tosques, Evolution equations with lack of convexity , Nonlinear. Anal., 9 (1985), 1401–1443
  • \ref\key 5G. Fournier, D. Lupo, M. Ramos and M. Willem, Limit relative category and critical point theory , Dynam. Report Expositions Dynam. Systems (N.S.) (1993, 3 )
  • \ref\key 6A. Groli, A. Marino and C. Saccon, Variational theorems of mixed type and asymptotically linear variational inequalities , Topol. Methods Nonlinear Anal., 12 , 109–136 (1998)
  • \ref\key 7J. Liu, Bifurcation for potential operators , Nonlinear Anal. (1990, 15 ), 345–353
  • \ref\key 8D. Lupo, Existence and multiplicity of solutions for superquadratic noncooperative variational elliptic systems , Topol. Methods Nonlinear Anal., to appear
  • \ref\key 9A. Marino and C. Saccon, Some variational theorems of mixed type and elliptic problems with jumping nonlinearities , Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 25 , 631–665 (1997) \ref\key 10––––, Alcuni problemi variazionali di tipo misto e un problema ellitico asintoticamente asimmetrico , Atti Sem. Mat. Fis. Univ. Modena, 45 , 225–239 (1997) \ref\key 11––––, Some $\nabla$-theorems and partial differential equations , Calculus of Variations and Differential Equations, Res. Notes Math. (I. A. Ioffe and S. Reich, eds.), 410 , 148–166 (1999)